MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER; NRY
Catalog Number RED62SKIT
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned penumbra system red 62 reperfusion catheter (red62) confirmed that it was fractured.Evaluation revealed no signs of torquing or stretching at the fractured locations.This indicates the fracture was likely due to a kink.This type of damage may occur if the red62 is manipulated at an angle during use.Based on the reported event, this damage was observed during removal from sheath.Therefore, this damage is likely due to a kink that subsequently worsened to fracture upon retraction at an angle.Further evaluation revealed a kink near the fracture location likely due to the same manipulation upon removal.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right m2 segment of the middle cerebral artery (mca) using a penumbra system red 62 reperfusion catheter (red62) and a benchmark bmx96 access system (bmx96).The physician completed one pass with the red62.Following completion of the pass, the red62 was removed from the sheath.Upon removal, the red62 was noticed to be kinked, after which the red62 fractured.The location of the fracture is unknown.The procedure was successfully completed at this point, and thrombolysis in cerebral infarction (tici) 3 was achieved.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24955714
Report Number3005168196-2026-00137
Device Sequence Number18649324
Product Code NRY
UDI-Device Identifier00815948023536
UDI-Public00815948023536
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K203440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRED62SKIT
Device Lot NumberH00007683
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2026
Initial Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale